Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 275, NWS St. Louis, MO

September 13, 2008Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Sep 13, 2008, 11:13 AM CDT for Lewis County, Missouri. It took effect at Sep 13, 2008, 4:00 PM CDT. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Sep 13, 2008, 11:13 AM CDT (16:13 UTC)
In effect from
Sep 13, 2008, 4:00 PM CDT
Expired
Sep 18, 2008, 9:11 AM CDT
In force
5 days
Issued by
NWS St. Louis, MO
Flood severity
Major

County Lewis County, MO

The radar

The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fabius River near Ewing (EWMM7). The gauge peaked at 25.08 ft at Sep 16, 2008, 1:00 AM CDT.

actionminormoderatemajor102009/1309/1409/1509/1609/1709/1809/19
Action stage
9.5 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 13, 7:32 AM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Sep 13, 7:32 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
732 AM CDT SAT SEP 13 2008

.DISCUSSION...
/303 AM CDT SAT SEP 13 2008/
STILL EXPECTING HEAVY RAINFALL OVER THE CWA THROUGH SUNDAY
AFTERNOON. GOING FORECAST INCLUDING THE FLASH FLOOD WATCH LOOKS
GOOD AND HAVE MADE ONLY MINOR ADJUSTMENTS IT. THE NAM HAS SLOWED
THE PROGRESSION OF IKE CONSIDERABLY COMPARED TO 24 HOURS AGO AND
IS NOW THE SLOWEST OF THE MODELS. THE GFS HAS SPED UP THE MOVEMENT
CONSIDERABLY AND NOW IS IN GOOD AGREEMENT WITH THE CONSISTENT
ECMWF...SO HAVE USED A BLEND OF THE 00Z RUNS OF THE GFS/ECMWF FOR
THIS FORECAST.

THE GROUND HAS ALREADY BECOME SATURATED IN AREAS ALONG AND NORTH OF
I-70 WHERE RAINFALL FROM YESTERDAY WAS GENERALLY IN THE 1-2 RANGE
WITH A FEW SPOTS SEEING 3-4 BASED ON RADAR ESTIMATES.   ATMOSPHERE
IS VERY MOIST FOR THE MIDDLE OF SEPTEMBER.  00Z 850MB ANALYSIS SHOWS
A REMARKABLY LARGE PART OF THE CONUS WITH 15C+ DEWPOINTS.
PRECIPITABLE WATERS WILL BE WELL OVER 2 STANDARD DEVIATIONS ABOVE
CLIMO WITH VALUES OF 1.75-2.5 THE NEXT 36 HOURS WITH K INDICES
BETWEEN 35-40 OVER MUCH OF THE AREA. THIS ALONG WITH WARM CLOUD
DEPTHS AS HIGH AS 4.5KM INDICATES SHRA/TSRA WILL BE EFFICIENT AT
PRODUCING HIGH RAINFALL RATES.

FRONT CURRENTLY EXTENDING FROM CNTRL IA THRU FAR NW MO INTO CNTRL
KS WILL MOVE EAST TODAY IN RESPONSE TO NRN PLAINS MID-LEVEL TROUGH
LIFTING ENEWD...BUT THEN STALL OVER NERN/CNTRL MO THIS AFTN AHEAD
OF IKE. THERE WILL BE STRONG LOW LEVEL MOISTURE CONVERGENCE ALONG
THIS FRONT IN CONJUNCTION WITH ASCENT FROM THE AFOREMENTIONED
TROUGH...SO HAVE GONE WITH CATEGORICAL POPS IN THIS PART OF THE
CWA. FARTHER EAST...HAVE CHC/LIKELY POPS GOING WHERE MLCAPES WILL
INCREASE INTO THE 500-1000 J/KG RANGE WITH INCREASING LARGE SCALE
ASCENT. HAVE CONCERN PER SWODY1 PARTICULARLY OVER THE SRN HALF OF
THE CWA WHERE SMALL SUPERCELLS MAY DEVELOP WITH SOME THREAT FOR
TORNADOES GIVEN 0-1KM SHEAR OF 20KTS. HAVE CATEGORICAL POPS WITH
THE MENTION OF HEAVY RAINFALL THROUGHOUT THE CWA TONIGHT. VERY STRONG
UPWARD MOTION WILL OCCUR AS THE AREA WILL LIE UNDER THE RIGHT
ENTRANCE REGION OF A GREAT LAKES JET STREAK AND DIFFLUENT FLOW
AHEAD OF IKE. ALSO...AXIS OF STRONG 925-850MB MOISTURE CONVERGENCE
WILL SET UP BY LATE THIS AFTN/EARLY THIS EVENING OVER THE NWRN
HALF OF THE CWA AND SHIFT ONLY SLIGHTLY BY 12Z INTO THE CNTRL CWA
ON THE NOSE OF A 70KT JET. HAVE WIDESPREAD SHRA/ISOLD TSRA GOING
THROUGH 18Z BEFORE I TAPER THE PRECIPITATION OFF SUNDAY AFTERNOON FROM
SW-NE AS THE ECMWF HAS BEEN CONSISTENT IN QUICKLY MOVING IKE AWAY
FROM THE CWA BY 00Z SUNDAY EVENING.

WHILE IKE WILL BE RAPIDLY WEAKENING AS IT BECOME EXTRATROPICAL
TOMORROW...THE PRESSURE GRADIENT WILL BE PRETTY TIGHT WHICH WILL
CAUSE SOME BREEZY CONDITIONS OVER THE CWA.

RAINFALL TOTALS TODAY INTO TOMORROW WILL BE IN THE 3-6 INCH RANGE
WITH THE HEAVIEST AXIS EXTENDING FROM SOUTH CNTRL MO INTO CNTRL
IL. THERE IS THE POTENTIAL FOR WIDESPREAD FLASH FLOODING WITH
SUBSTANTIAL RISES ALONG LOCAL RIVERS.

GENERALLY FOLLOWED GFS MOS GUIDANCE.  CURRENT TEMPERATURES ARE IN
THE MIDDLE TO UPPER 70S...SO WILL NOT SHOW MUCH INCREASE TODAY OVER
CNTRL/NERN MO AND W CNTRL IL.

BRITT

&&

.AVIATION...
/655 AM CDT SAT SEP 13 2008/
FOR THE 12Z TAFS...LOOKING AT THE LATEST RADAR TRENDS THE SHRA AND
FEW TSRA WILL REMAIN N AND W OF UIN AND COU THIS MRNG. MID LVL
CLOUD CVR WILL CONT OVER THE TAF SITES WITH DIURNAL CUMULUS CLOUDS
DVLPG LTR THIS MRNG IN THE WARM SECTOR AHEAD OF THE APPROACHING
CDFNT. SLY WNDS WL CONT TDA AND MAY EVEN BE A LTL GUSTY. THIS
CDFNT WILL MOVE SEWD THRU UIN AND COU THIS AFTN AND THIS EVNG WITH
THE WND VEERING ARND TO A N-NWLY DIRECTION BHND THE FNT BY LT
TGT. SCT SHRA/TSRA SHOULD DVLP ALONG THE CDFNT FM UIN TO COU THIS
AFTN MOVG INTO STL/SUS LT THIS AFTN AND THIS EVNG. MORE WIDESPREAD
RAIN WILL DVLP ACRS THE TAF SITES TGT ALONG WITH LWRG CLOUD
CEILINGS BHND THIS CDFNT AND AS WKNG HURRICANE IKE MOVES N-NEWD
THRU AR.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
     LINCOLN-MADISON-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-
     PIKE-RALLS-REYNOLDS-ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST.
     LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON.

     FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR KNOX-LEWIS-SHELBY.

IL...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR ADAMS IL-BOND IL-
     BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
     IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
     PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Sep 13, 5:09 AM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
509 AM CDT SAT SEP 13 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141015-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
509 AM CDT SAT SEP 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL TODAY...
PARTICULARLY ALONG A COLD FRONT OVER CENTRAL AND NORTHEAST
MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. THE THREAT FOR HEAVY
RAINFALL THAT COULD PRODUCE CONSIDERABLE FLASH FLOODING WILL
BECOME WIDESPREAD ACROSS THE REGION TONIGHT AS THE REMNANTS OF
HURRICANE IKE APPROACHES MISSOURI AND ILLINOIS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
OVER PARTS OF SOUTHEAST AND EAST CENTRAL MISSOURI. A FEW STORMS
MAY PRODUCE BRIEF TORNADOES THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY RAINFALL IS EXPECTED TO BE WIDESPREAD UNTIL LATE SUNDAY ONCE
THE REMAINS OF HURRICANE IKE MOVES NORTHEAST OF THE AREA. IN
ADDITION TO FLASH FLOODING...SIGNIFICANT RISES ALONG AREA RIVERS
IS POSSIBLE THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT. IN ADDITION TO
ANY SEVERE WEATHER...SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL
AMOUNTS AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 8:36 PM CDTRiver Flood WarningLSXCallaway, Cole7 days
Sep 12, 8:36 PM CDTRiver Flood WarningLSXCallaway, Osage9 days
Sep 12, 8:36 PM CDTRiver Flood WarningLSXGasconade, Montgomery10 days
Sep 12, 8:36 PM CDTRiver Flood WarningLSXGasconade, Montgomery9 days
Sep 12, 8:36 PM CDTRiver Flood WarningLSXFranklin, Warren9 days
Sep 12, 8:36 PM CDTRiver Flood WarningLSXSaint Charles, Saint Louis9 days
Sep 13, 8:41 AM CDTAreal Flood WarningLSXKnox8 hr
Sep 13, 11:13 AM CDTRiver Flood WarningLSXLewis4 days
Sep 13, 11:13 AM CDTRiver Flood WarningLSXMarion51 hr
Sep 13, 11:13 AM CDTRiver Flood WarningLSXMarion5 days
Sep 13, 11:33 AM CDTRiver Flood WarningLSXJefferson, Saint Louis10 days
Sep 13, 12:33 PM CDTRiver Flood WarningLSXLincoln6 days
Sep 13, 4:07 PM CDTFlash Flood WarningLSXAudrain, Boone, Monroe6 hr
Sep 13, 4:35 PM CDTAreal Flood WarningLSXKnox, Lewis, Marion, Pike, Ralls, Shelby18 hr
Sep 13, 1:36 PM CDTRiver Flood WarningLSXMorgan, Pike28 days
Sep 13, 1:36 PM CDTRiver Flood WarningLSXPike, Scott30 days
Sep 13, 5:10 PM CDTRiver Flood WarningLSXBrown6 days

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.